Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 24, NWS Great Falls, MT

July 18, 2014

NWS Great Falls, MT issued this high wind warning at Jul 18, 2014, 2:05 PM MDT. It took effect at Jul 19, 2014, 6:00 AM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2014, 2:05 PM MDT (20:05 UTC)
In effect from
Jul 19, 2014, 6:00 AM MDT
Expired
Jul 20, 2014, 2:20 PM MDT
In force
32 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WWUS75 KTFX 182005
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
205 PM MDT FRI JUL 18 2014

MTZ009-190415-
/O.UPG.KTFX.HW.A.0017.140719T1200Z-140721T0600Z/
/O.NEW.KTFX.HW.W.0024.140719T1200Z-140721T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
205 PM MDT FRI JUL 18 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT
MDT SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WEST WINDS WILL INCREASE SATURDAY AND BECOME HAZARDOUS
  ALONG THE ROCKY MOUNTAIN FRONT ESPECIALLY OVER MOUNTAIN PASSES
  AND CANYONS...INCLUDING LOGAN PASS.

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH
  ARE LIKELY SATURDAY AND SUNDAY AFTERNOON. WINDS WILL DECREASE
  DURING THE OVERNIGHT HOURS.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES
  AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS WILL ALSO CREATE
  HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
300 
WWUS75 KTFX 190300
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
900 PM MDT FRI JUL 18 2014

MTZ009-191500-
/O.CON.KTFX.HW.W.0024.140719T1200Z-140721T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
900 PM MDT FRI JUL 18 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT MDT SUNDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT MDT SUNDAY NIGHT. 

* TIMING: WEST WINDS WILL INCREASE SATURDAY AND BECOME HAZARDOUS 
  ALONG THE ROCKY MOUNTAIN FRONT ESPECIALLY OVER MOUNTAIN PASSES 
  AND CANYONS...INCLUDING LOGAN PASS. 

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 
  MPH ARE LIKELY SATURDAY AND SUNDAY AFTERNOON. WINDS WILL 
  DECREASE DURING THE OVERNIGHT HOURS.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLESAND VEHICLES TOWING TRAILERS. THESE HIGH WINDS WILL 
  ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN
  PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
727 
WWUS75 KTFX 191029
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
429 AM MDT SAT JUL 19 2014

MTZ009-192230-
/O.CON.KTFX.HW.W.0024.140719T1200Z-140721T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
429 AM MDT SAT JUL 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY
NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY
NIGHT. 

* TIMING: WEST WINDS WILL INCREASE SATURDAY AND BECOME HAZARDOUS 
  ALONG THE ROCKY MOUNTAIN FRONT ESPECIALLY OVER MOUNTAIN PASSES 
  AND CANYONS...INCLUDING LOGAN PASS. 

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 
  MPH ARE LIKELY SATURDAY AND SUNDAY AFTERNOON. WINDS WILL 
  DECREASE DURING THE OVERNIGHT HOURS.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS WILL 
  ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
398 
WWUS75 KTFX 192025
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
225 PM MDT SAT JUL 19 2014

MTZ009-201200-
/O.CON.KTFX.HW.W.0024.000000T0000Z-140721T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
225 PM MDT SAT JUL 19 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY
NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY
NIGHT. 

* TIMING: WEST WINDS WILL REMAIN BREEZY THROUGH THIS EVENING AND
  STRENGTHEN AGAIN AFTER MIDNIGHT. WINDS WILL BEGIN TO DIMINISH BY
  NOON SUNDAY. WINDS WILL BE HAZARDOUS AT TIMES ALONG THE ROCKY
  MOUNTAIN FRONT ESPECIALLY OVER MOUNTAIN PASSES AND
  CANYONS...INCLUDING LOGAN PASS.

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH
  ARE LIKELY THROUGH SUNDAY AFTERNOON.

* IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS WILL 
  ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
234 
WWUS75 KTFX 202020
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MDT SUN JUL 20 2014

MTZ009-202130-
/O.CAN.KTFX.HW.W.0024.000000T0000Z-140721T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
220 PM MDT SUN JUL 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

GUSTY WINDS MAY CONTINUE THIS AFTERNOON BUT ARE NOT EXPECTED TO
REACH HIGH WIND CRITERIA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 18, 11:40 AM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 18, 11:40 AM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 AM MDT Fri Jul 18 2014

.UPDATE...

The zones will remain under weak high pressure today. The air mass
will become slightly unstable and isolated thunderstorms are
expected with the best chances over the northwest zones and over the
extreme southwest. Updated to freshen winds and sky cover. Current
forecast on track. Zelzer

&&

.AVIATION...
UPDATED 1740Z.
West to northwest flow aloft during period. Embedded disturbances
pushing through to keep skies mostly cloudy with a chance of
isolated showers or thunderstorms during the afternoon and evening,
mainly across northern into central Montana. Surface pattern shows a
lee side trough developing later in the period, and this expected to
cause some gusty winds late Saturday morning with the strongest
winds along the Rocky Mountain Front. VFR conditions prevail with
MVFR conditions in the vicinity of any thunderstorms along with
gusty erratic winds.

&&

.PREV DISCUSSION...
/ISSUED 550 AM MDT Fri Jul 18 2014/

Friday through Sunday...A zonal upper level pattern will remain
over the area through the weekend as a broad upper level trough
over Canada clashes against the large continental ridge centered over
the El Paso area. This transition zone will continue to keep the
jet stream over the area and should allow for windy conditions in
the afternoon hours as high temperatures cause enough thermal
mixing to bring breezy conditions to the surface. These breezy
conditions will likely be most evident across the higher Glacier
National Park where gusty winds will combine with terrain driven
acceleration to cause wind speeds to possibly exceed warning
criteria. Have therefore issued a High Wind Watch for Saturday
Morning through Sunday Evening. Conditions look relatively dry
throughout the period...with only a slight chance of showers
Sunday afternoon along the Rocky Mountain Front. Temperatures will
remain warm with highs near seasonal averages. There is some
concern for fire weather conditions with these warm temperatures
and winds...however fuels appear to be too green to warrant any
products at this time. Suk

Sunday night through Friday...Medium range models are in decent
agreement to start the period. An upper trof located over British
Columbia results in an increasing southwest flow aloft over the area.
Increasing moisture and instability will allow scattered
thunderstorms to develop Monday afternoon and evening. An upper
ridge builds over the area early Tuesday but moves to eastern
Montana by late afternoon in response to a strong upper trof
approaching the Pacific Northwest. Thunderstorms will develop over
the mountains of southwest Montana and then spread north and east
through Tuesday evening. By Wednesday, the southwest flow aloft
increases as a strong upper trof moves into the Pacific Northwest.
Again, isolated to scattered thunderstorms will develop over the
area. The European model has come into better agreement with the GFS
for Thursday's solution. Both models have a closed upper low moving
across southern Canada with the ECMWF placing the low further north.
As a result, both models now develop little to no precipitation over
the area, aside from an isolated thunderstorm possible over the
Rocky Mountain Front. With the trof exiting to the east on Friday, a
building upper ridge will bring dry and warm conditions back to the
area. Temperatures will remain near seasonal averages.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  85  59  85  61 /  10  10  10  10
CTB  80  55  81  54 /  20  10  10  20
HLN  89  59  87  60 /  10  10  10  10
BZN  86  51  86  53 /  10  10  10  10
WEY  78  40  79  41 /  20  10  10  10
DLN  85  50  84  52 /  10   0  10  10
HVR  84  57  91  60 /  10  10  10  10
LWT  85  56  88  57 /  10  20  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from Saturday morning through Sunday evening
Northern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:18 AM MDTHigh Wind WatchTFX10 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.